I was on lutera birth control pills for two months, and those months my period was normal. I stopped taking them for a month, then started again. This month my period came on time, on the second day of the sugar pills, but it was much lighter and much shorter than usual. Is this my period? I don't want to be pregnant, so I'm hoping it is. I don't "feel" pregnant and I've had no symptoms, but the light period is worrying me. Is this normal on lutera? Even though I've taken it previously with out this effect?
Welcome to ehealthforum,
Stopping your hormonal birth control pill use for a month and resuming it later can leave you unprotected. The fresh pack that you resume taking (after the monthâs gap) would act as first pill pack and the effective protection would start after 3-4 weeks of regular use. If you have been sexually active (without additional protection) during the first 2-3 weeks of the new pill pack use (or during the time when you were off the pills), chances of pregnancy being the cause for lighter bleeding cannot be ruled out (although the light bleeding could also be as effect of the use of hormonal pills). Consider visiting your gynecologist/obstetrician (not GP/NP) at the earliest for further evaluation and assistance. If pregnancy is suspected, get blood HCG levels tested (it is known to detect pregnancy accurately as early as 11 days post-conception). Stop the birth control use if pregnancy is suspected, or if pregnancy gets confirmed.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.